Hail, Rooks
- When
- June 15, 6:04 PM CST
- Where
- Rooks County, 3 mi NE of Damar
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.350, -99.550
6 hail, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 15, 2:58 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 358 PM CDT WED JUN 15 2005 .SHORT TERM...IN THE EARLY PERIODS...SVR WATCH 484 IN WESTERN ZONES UNTIL 11 PM. EXPECTING WAVE COMING THROUGH EASTERN COLORADO TO SPARK ADDITIONAL THUNDERSTORMS BY LATE EVENING AS IT INTERACTS WITH MORE UNSTABLE ATMOSPHERE. EASTWARD PROGRESSION INITIALLY IS QUESTION...AS STRONGLY STABLE AIR IS IN PLACE OVER EASTERN 2/3RDS OF CWFA...AND LIKELY TO HANG AROUND A BIT LONGER. FOCUSED BEST SHOT FOR THUNDERSTORMS IN THE WEST...AND SOUTH...BUT ALL AREAS HAVE AT LEAST SOME CHANCE OF RAIN. LLJ AND WARM ADVECTION OVERNIGHT MAY SERVE AS A RESURGENCE FOR MORE SHOWER AND THUNDERSTORMS. BELIEVE MAIN MCS TYPE SYSTEM WILL DRIVE SOUTHEAST INTO DEEPER MOISTURE AXIS OVER CENTRAL KANSAS AROUND MIDNIGHT. LOTS OF UNCERTAINTY THURSDAY...AS TO JUST WHAT WILL BE LINGERING OVER THE CWFA AND HOW LONG. LOWERED TEMPERATURES A BIT WITH EAST WINDS AND GUIDANCE PRETTY MUCH KEEPING US NEAR 80. POTENTIAL EXISTS FOR QUITE A BIT OF CLOUDS THROUGHOUT THE DAY. WENT DRY BY AFTERNOON AND INTO THE EVENING. RIGHT NOW...EXPECT/BELIEVE OR HOPE THE STABILITY OF THE DAYTIME WILL FOCUS CONVECTION FURTHER SOUTH IN THE EVENING. CONTINUE DRY THEME INTO FRIDAY. .LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. THE EXTENDED PERIOD SHOULD BE MAINLY DRY WITH A WARMING TREND INTO EARLY NEXT WEEK AS HEIGHTS BUILD ACROSS THE CENTRAL PLAINS. THE RIDGE FLATTENS OUT A BIT ON WEDNESDAY AS WAVES RIDE OVER THE RIDGE...BUT THE MAIN DYNAMICS REMAIN POSITIONED NORTH OF THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && MORITZ/KING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 340 PM CDT WED JUN 15 2005 KSZ005-017-NEZ060-072-073-082-083-161200- DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE-PHILLIPS KS- ROOKS KS- INCLUDING THE CITIES OF...HOLDREGE...LEXINGTON AND PHILLIPSBURG 340 PM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WESTERN HIGH PLAINS LATE THIS AFTERNOON AND MOVE TO THE EAST AS THE EVENING PROGRESSES. MOST OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN WEST OF HIGHWAY 283 UNTIL AFTER 7 PM. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING HAIL UP TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER EARLY THURSDAY MORNING WITH DEADLY LIGHTNING THE PRIMARY THREAT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087-161200- ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-FRANKLIN NE-GREELEY NE- HALL NE-HAMILTON NE-HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE- MITCHELL KS-NANCE NE-NUCKOLLS NE-OSBORNE KS-POLK NE-SHERMAN NE- SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...KEARNEY AND YORK 340 PM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS ALTHOUGH A FEW STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF 60 MPH. THE STORMS ARE EXPECTED TO MOVE IN FROM THE WESTERN HIGH PLAINS AND SHOULD REMAIN WEST OF HIGHWAY 183 UNTIL AFTER 8 PM AND WEST OF HIGHWAY 281 UNTIL AFTER 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER EARLY THURSDAY MORNING WITH DEADLY LIGHTNING THE PRIMARY THREAT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) EWALD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 303 PM CDT WED JUN 15 2005 KSZ005-017-NEZ060-072>073-082>083-160400- PHILLIPS KS-ROOKS KS-DAWSON NE-FURNAS NE-GOSPER NE- HARLAN NE-PHELPS NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 484 UNTIL 1100 PM CDT WEDNESDAY EVENING FOR THE FOLLOWING AREAS IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 2 COUNTIES PHILLIPS ROOKS IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES 5 COUNTIES DAWSON FURNAS GOSPER HARLAN PHELPS INCLUDING THE CITIES OF HOLDREGE...LEXINGTON AND PHILLIPSBURG.
The Grand Island radar (KUEX), 144 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
6 hail, 1 heavy rain. Local standard time, as filed.
Plainville reported 3.55 inches of rain in about 90 minutes on this evening. Some roads in the Plainville area had 8 to 9 inches of water over them for a time. The Paradise Creek south of town overflowed its banks for a time.
60 mph winds near Tipton at the same time as the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452170, 5452171, 5452172, 5452173, 5452174, 5452175, 5452176.